Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

April 21, 2016Scott County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Apr 21, 2016, 5:55 PM CDT for Scott County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2016, 5:55 PM CDT (22:55 UTC)
Expired
Apr 21, 2016, 6:30 PM CDT
In force
35 min
Issued by
NWS Twin Cities, MN

County Scott County, MN

The radar

The Minneapolis radar (KMPX), 25 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

174 
WWUS83 KMPX 212255
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CDT THU APR 21 2016

MNZ068-069-212330-
SCOTT-CARVER-
555 PM CDT THU APR 21 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CARVER AND
SOUTHWESTERN SCOTT COUNTIES...

AT 554 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MN VALLEY STATE
REC AREA...OR 29 MILES SOUTHWEST OF MINNEAPOLIS...MOVING SOUTH AT 15
MPH.

PEA SIZE HAIL AND BRIEF FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW PRAGUE...BELLE PLAINE...JORDAN...HELENA...ST BENEDICT AND MN VALLEY
STATE REC AREA.

THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 91 AND 99.
 
LAT...LON 4471 9377 4472 9365 4455 9355 4455 9378
TIME...MOT...LOC 2254Z 344DEG 14KT 4467 9371 

$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 21, 3:54 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 21, 3:54 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
354 PM CDT THU APR 21 2016

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 355 PM CDT THU APR 21 2016

SCATTERED SHOWERS WILL CONTINUE THROUGH EARLY EVENING ACROSS MN
AND WEST CENTRAL WI...AND LOOKING AT CURRENT RADAR TRENDS...SOME
SMALL HAIL AND ISOLATED LIGHTNING CANNOT BE RULED OUT WITH THE
STRONGER SHOWERS. SHOWERS SHOULD COMPLETELY END BY 8-9 PM AS A
BROAD SURFACE LOW AND ASSOCIATED COLD FRONT MOVE SOUTHEAST OF OUR
AREA. BREEZY NORTHERLY WINDS WITH GUSTS TO 20-25 MPH WILL OCCUR
THROUGH TONIGHT BEHIND THE FRONT...ADVECTING MUCH COOLER AIR INTO
OUR AREA. LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE MID 30S
ACROSS WEST CENTRAL WI TO THE LOWER 40S IN SOUTHERN MN.

WINDS AND CLOUD COVER WILL DECREASE BY FRIDAY MORNING AS HIGH
PRESSURE MOVES INTO OUR AREA. DESPITE THE MOSTLY CLEAR
SKIES...NORTHEASTERLY FLOW THROUGH THE EARLY AFTERNOON SHOULD KEEP
HIGH TEMPERATURES FAIRLY COOL...RANGING FROM THE UPPER 50S EAST TO
THE MID 60S IN WESTERN MN.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 355 PM CDT THU APR 21 2016

FRIDAY NIGHT THROUGH SATURDAY AFTERNOON WILL REMAIN DRY...AS OUR
AREA WILL BE LOCATED BETWEEN AN UPPER LEVEL JET ACROSS ONTARIO AND
AN UPPER LEVEL RIDGE OVER THE NORTHERN PLAINS. FRIDAY NIGHT WILL
BE ANOTHER COOL NIGHT UNDER MOSTLY CLEAR SKIES AND LIGHT EASTERLY
WINDS...BUT MUCH WARMER TEMPS WILL RETURN SATURDAY AS SOUTH-
SOUTHEASTERLY WINDS INCREASE TO THE EAST OF A STRENGTHENING
SURFACE LOW IN THE NORTHERN PLAINS. HIGHS IN THE MID-UPPER 70S
WILL BE POSSIBLE ACROSS WESTERN MN ON SATURDAY.

RAIN CHANCES WILL INCREASE SATURDAY NIGHT THROUGH SUNDAY...ALONG
WITH THE POTENTIAL FOR SOME SCATTERED THUNDERSTORMS. THE
AFOREMENTIONED STRONG SURFACE LOW WILL SLOWLY SLIDE EASTWARD
THROUGH SOUTH DAKOTA...WITH A WARM FRONT MOVING NORTHEASTWARD
THROUGH SOUTHERN MN ON SATURDAY NIGHT. SOME ELEVATED INSTABILITY
IS POSSIBLE...ALTHOUGH MODELS ARE ONLY SHOWING MODEST CAPE VALUES
AROUND OR LESS THAN 500 J/KG FROM THIS TIME THROUGH SUNDAY. SO
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT OUR
CWA DURING THIS PERIOD...WITH THE BEST CHANCE OF STORMS ACROSS
WESTERN AND SOUTHERN MN...BUT THE MODEST INSTABILITY SUGGESTS THAT
SEVERE WEATHER IS NOT LIKELY AT THIS TIME.

EARLY NEXT WEEK...SCATTERED SHOWERS WILL LIKELY CONTINUE THROUGH
MONDAY...THOUGH ANY CHANCE FOR THUNDERSTORMS SHOULD END AS THE LOW
WEAKENS AND MOVES TO OUR SOUTH ACROSS IOWA...AND WE REMAIN UNDER
COOLER NORTHEASTERLY FLOW. AS THE LOW CONTINUES TO SLIDE
SOUTHEASTWARD...LOWS MONDAY NIGHT WILL DROP INTO THE 30S AND A
RAIN/SNOW MIX WILL BE POSSIBLE ACROSS CENTRAL MN AND NORTHWEST WI.
PRECIPITATION WILL END BY TUESDAY MORNING...ALTHOUGH MORE RAIN IS POSSIBLE
WEDNESDAY INTO THURSDAY MORNING AS ANOTHER LOW MOVES JUST TO OUR
SOUTH. COOLER THAN AVERAGE TEMPERATURES WILL PERSIST FROM TUESDAY
THROUGH THURSDAY...WITH HIGHS IN THE 50S AND LOWS IN THE UPPER 30S
AND 40S EXPECTED DURING THIS PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1205 PM CDT THU APR 21 2016

A WEAK FRONT/CONVERGENCE ZONE FROM WC WI...SW ACROSS THE TWIN
CITIES...TO NEAR MANKATO HAS MOVED LITTLE OVER THE PAST 6
HRS...AND WILL KEEP MVFR/IFR VSBYS/CIGS NEAR THE VICINITY OF THIS
WEAK FRONT AS IT SLOWLY MOVES SOUTHEAST. IN ADDITION...SCATTERED
SHOWERS WILL FORM IN AN AREA THAT CLEARED THIS MORNING IN PARTS OF
CENTRAL/SOUTHERN MN. THESE SHOWERS WILL BE SHORT LIVED AND WILL
DISSIPATE TOWARD SUNSET. A BRIEF PERIOD OF 2-4SM IN SHRA/S IS
POSSIBLE THIS AFTN. MVFR CIGS MAY REDEVELOP LATER THIS EVENING AS
WINDS CONTINUE FROM THE N/NE AND GUSTY.

KMSP...

CONFIDENCE IN THE CONTINUED MVFR CIGS THRU THE EARLY AFTN 18-20Z
IS HIGH DUE TO THE PROXIMITY OF THE FRONT SLOWLY MOVING SE THIS
AFTN. SCATTERED SHOWERS WILL BRIEFLY LOWER VSBY TO IFR AT
TIMES THRU THE AFTN...BUT ONLY LASTING 5-10 MINS.

/OUTLOOK FOR KMSP/

FRI AFTN...VFR. WIND ENE 5 KTS.
SAT...VFR. MVFR/-SHRA PSBL IN THE AFTN/EVE. WIND ESE 10KTS.
SUN...MVFR/IFR EXPECTED WITH -SHRA/TS. WIND SE 10-15KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
&&

SHORT TERM...ADL
LONG TERM...ADL
AVIATION...JLT
Hazardous weather outlook, Apr 21, 4:24 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
424 PM CDT THU APR 21 2016

MNZ053-060>063-066>070-074>078-082>085-091>093-WIZ014>016-023>028-
222130-
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-
RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
424 PM CDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

SHOWERS WILL MOVE ACROSS EAST AND SOUTH CENTRAL MINNESOTA AND WEST
CENTRAL WISCONSIN INTO THE EARLY EVENING HOURS. PEA-SIZED HAIL AND
BRIEF FUNNELS CLOUDS ARE POSSIBLE. THESE FUNNEL CLOUDS ARE NOT
EXPECTED TO TOUCH DOWN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH
SUNDAY NIGHT...AND TUESDAY NIGHT AND WEDNESDAY.
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ041>045-047>052-054>059-064-065-073-222130-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-REDWOOD-
424 PM CDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST
CENTRAL MINNESOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH
SUNDAY NIGHT...AND TUESDAY NIGHT AND WEDNESDAY.
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 21, 4:21 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
421 PM CDT THU APR 21 2016

MNZ060-061-212145-
ANOKA-HENNEPIN-
421 PM CDT THU APR 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HENNEPIN AND WEST
CENTRAL ANOKA COUNTIES...

AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RAMSEY...OR 20
MILES SOUTH OF CAMBRIDGE...MOVING SOUTH AT 15 MPH.

PEA SIZE HAIL AND BRIEF FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROOKLYN PARK...MAPLE GROVE...COON RAPIDS...ANDOVER...RAMSEY...CHAMPLIN...
ANOKA...OAK GROVE AND DAYTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 221 AND 232.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 143 AND 146.

LAT...LON 4529 9347 4531 9334 4515 9326 4515 9348
TIME...MOT...LOC 2119Z 355DEG 12KT 4526 9339

ADL
Special weather statement, Apr 21, 4:46 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
446 PM CDT THU APR 21 2016

MNZ060-212215-
HENNEPIN-
446 PM CDT THU APR 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HENNEPIN COUNTY...

AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OSSEO...OR 13
MILES NORTHWEST OF MINNEAPOLIS...MOVING SOUTH AT 20 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BROOKLYN PARK...PLYMOUTH...MAPLE GROVE...BROOKLYN CENTER...
CHAMPLIN...ANOKA...CRYSTAL...NEW HOPE...ROBBINSDALE...DAYTON AND OSSEO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 215 AND 224...AND
BETWEEN MILE MARKERS 227 AND 228.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 134 AND 145.

LAT...LON 4519 9340 4515 9334 4515 9332 4502 9328
      4501 9349 4521 9347 4521 9342
TIME...MOT...LOC 2146Z 356DEG 18KT 4513 9341

ADL
Special weather statement, Apr 21, 5:08 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
508 PM CDT THU APR 21 2016

MNZ060-212230-
HENNEPIN-
508 PM CDT THU APR 21 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HENNEPIN COUNTY...

AT 506 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
ROBBINSDALE...MOVING SOUTH AT 20 MPH.

PEA SIZE HAIL AND BRIEF FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BROOKLYN PARK...EDINA...ST. LOUIS PARK...RICHFIELD...
BROOKLYN CENTER...FRIDLEY...GOLDEN VALLEY...HOPKINS...MSP INTERNATIONAL
AIRPORT...CRYSTAL AND NEW HOPE.

LAT...LON 4489 9319 4486 9339 4507 9339 4509 9330
TIME...MOT...LOC 2206Z 339DEG 20KT 4504 9334

ADL
Special weather statement, Apr 21, 5:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
533 PM CDT THU APR 21 2016

MNZ060-212300-
HENNEPIN-
533 PM CDT THU APR 21 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN COUNTY...

AT 532 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MINNEAPOLIS...
MOVING SOUTH AT 15 MPH.

PEA SIZE HAIL AND BRIEF FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BLOOMINGTON...BURNSVILLE...EDINA...ST. LOUIS PARK...
RICHFIELD...SAVAGE...GOLDEN VALLEY...MENDOTA HEIGHTS...AND MSP
INTERNATIONAL AIRPORT.

LAT...LON 4499 9334 4500 9323 4486 9319 4481 9325
      4479 9331 4478 9336 4478 9338
TIME...MOT...LOC 2232Z 344DEG 14KT 4496 9328

ADL
Special weather statement, Apr 21, 5:49 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 PM CDT THU APR 21 2016

MNZ070-212315-
DAKOTA-
549 PM CDT THU APR 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DAKOTA COUNTY...

AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FORT SNELLING
STATE PARK...MOVING SOUTH AT 15 MPH.

PEA SIZE HAIL AND BRIEF FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAGAN...BURNSVILLE...APPLE VALLEY...INVER GROVE HEIGHTS...ROSEMOUNT...
MENDOTA HEIGHTS...MSP INTERNATIONAL AIRPORT...MENDOTA...SOUTH ST PAUL
AIRPORT AND FORT SNELLING STATE PARK.

LAT...LON 4472 9322 4482 9324 4484 9321 4487 9320
      4489 9317 4490 9314 4478 9305
TIME...MOT...LOC 2248Z 344DEG 14KT 4487 9318

ADL
Special weather statement, Apr 21, 5:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CDT THU APR 21 2016

MNZ068-069-212330-
SCOTT-CARVER-
555 PM CDT THU APR 21 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CARVER AND
SOUTHWESTERN SCOTT COUNTIES...

AT 554 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MN VALLEY STATE
REC AREA...OR 29 MILES SOUTHWEST OF MINNEAPOLIS...MOVING SOUTH AT 15
MPH.

PEA SIZE HAIL AND BRIEF FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW PRAGUE...BELLE PLAINE...JORDAN...HELENA...ST BENEDICT AND MN VALLEY
STATE REC AREA.

THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 91 AND 99.

LAT...LON 4471 9377 4472 9365 4455 9355 4455 9378
TIME...MOT...LOC 2254Z 344DEG 14KT 4467 9371

ADL

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:46 PM CDTSpecial Weather StatementMPXWatonwan44 min
Apr 21, 3:54 PM CDTSpecial Weather StatementMPXWatonwan51 min
Apr 21, 4:15 PM CDTSpecial Weather StatementMPXNicollet45 min
Apr 21, 4:21 PM CDTSpecial Weather StatementMPXAnoka24 min
Apr 21, 4:46 PM CDTSpecial Weather StatementMPXHennepin29 min
Apr 21, 5:08 PM CDTSpecial Weather StatementMPXHennepin22 min
Apr 21, 5:33 PM CDTSpecial Weather StatementMPXHennepin27 min
Apr 21, 5:49 PM CDTSpecial Weather StatementMPXDakota26 min
Apr 21, 6:01 PM CDTSpecial Weather StatementMPXNicollet29 min
Apr 21, 6:02 PM CDTSpecial Weather StatementMPXWashington28 min

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.